MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SCHANZ SCREW BOLT CANNULATED RING MOUNT; APPLIANCE,FIXATION,NAIL

OBERDORF SYNTHES PRODUKTIONS GMBH SCHANZ SCREW BOLT CANNULATED RING MOUNT; APPLIANCE,FIXATION,NAIL
Catalog Number 03.311.058
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2019, during loan kit inspection, an indented stops of the cannulated clamp-bolt were noticed to have worn out and the locking collar has come off.There was no patient or surgical involvement reported.This report is for one (1) schanz screw bolt cannulated ring mount.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record device history lot manufacturing location: supplier-orchid unique / inspected, packaged and released by: monument, release to warehouse date: 27-oct-2016 , part number: 03.311.058, schanz screw bolt cannulated ring mount , lot number: u249728 (non-sterile), lot quantity: 25.Purchased finished goods traveler met all inspection acceptance criteria.Certificate of conformance supplied by orchid dated 08-aug-2016 was reviewed and determined to be conforming.Inspection sheet, incoming final inspection 03if311058 rev c met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev ac was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device history batch null, device history review this lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition h3, h6: investigation summary background: it was reported on (b)(6) 2019, during loan kit inspection, an indented stops of the cannulated clamp-bolt were noticed to have worn out and the locking collar has come off.There were no patient and surgical involvement reported.This complaint involves one (1) device.Investigation flow: damage & device interaction/functional.Visual inspection: the cannulated clamp-bolt was received at the us cq.The pin button and clamp cup subcomponents were received separated from each other.The edge of the pin button¿s shaft before the threaded portion and groove had two (2) fourths of it uniformly deformed outward, forming a lip, and positioned opposite each other.No other issues could be identified with the returned portions of the device.Functional test: a functional test was performed on the cannulated clamp-bolt.The pin button and clamp cup subcomponents could be reassembled, but the pin button could not captivate the clamp cup, allowing for the clamp cup to be removed with ease.Document/specification review: manufacturing record evaluation: the received device (part # 03.311.058 lot # u249728) was manufactured at the monument site on 27 october 2016.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Conclusion: the complaint of fell apart was confirmed for the cannulated clamp-bolt.The device was received disassembled.A visual inspection of the pin button subcomponent observed that the deformation of its shaft meant to captivate the clamp cup subcomponent was present.However, the functional test found that the deformation was incapable of holding the clamp cup to the pin button.The complaint of stripped/worn/twisted/cross threaded was not confirmed.There was no indication of wear on the threaded portions of the device.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.No definitive root cause could be determined, but the device most likely had worn down from typical usage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCHANZ SCREW BOLT CANNULATED RING MOUNT
Common Device Name
APPLIANCE,FIXATION,NAIL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8798664
Report Number8030965-2019-66298
Device Sequence Number3294797
Product Code KTT
UDI-Device Identifier07611819411401
UDI-Public(01)07611819411401
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.311.058
Device Lot NumberU249728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/21/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date08/12/2019
Patient Sequence Number1